MAUDE Adverse Event Report: SEE H.10 DELTAXSFT10 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 DELTAXSFT10 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100306
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.(b)(4).Concomitant med products: dcb02 detachment control box, prowler select plus microcatheter, and deltafill 18 4 mm x 15 cm.[complaint conclusion]: the healthcare professional reported that during the pre-pancreatic cancer removal coil embolization procedure with the target lesion at the right gastric artery, the microcatheter and guidewire approached the target lesion with vessel diameter measured at 2.5 mm, as a unit and the coil embolization was started with the deltaxsft 10 3 mm x 6 cm (dlx100306 / s12431) was chosen as the first coil for the procedure, but the delta xtrasft coil could not be placed properly because the flow in the vessel was too strong; the physician tried to resheath the coil but it could not be resheathed.The delta xtrasft coil was replaced with the deltafill 18 4 mm x 15 cm (dlf180415 / s14146).The physician could not use this deltafill coil because it was oversized for the lesion.It was replaced with the deltafill 18 3 mm x 12 cm coil and the procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The deltaxsft 10 3 mm x 6 cm (dlx100306 / s12431) was returned tangled around the device positioning unit (dpu) and without the introducer; the embolic coil was carefully untangled.During the visual inspection part of the investigation, a small kink was observed on the embolic coil.Based on the investigational finding, the event meets mdr reporting criteria.Investigation summary: two devices were returned for (b)(4) in separate packages.No labeling was returned, but the devices can be distinguished by length.The device length was measured with ruler 70007-02ex.This device is shorter than 10 cm, so it was associated with this pi.See pi-15258936043175892 (manufacturer report number: 3008114965-2018-00699) for the evaluation of the other device.Picture of the device as returned.The embolic coil was tangled around the device positioning unit (dpu) core wire.The device was returned without its introducer.The embolic coil was carefully untangled.There are bends along the full length of the dpu core wire.Ball tip of coil inspected and seen to be intact.There was a kink observed in the embolic coil.The articulating joint is intact.The distal outer sheath has not softened indicating that the rh coil has not heated.Resheathing cannot be tested because the introducer was not returned.A review of manufacturing documentation associated with this (s12431) lot presented no issues during the manufacturing or inspection processes related to the reported complaint.A nonconformance was generated because the outer diameter (od) of the resistance heating (rh) coil assembly was not inspected during product final inspection.Health hazard evaluation (hhe) concluded that the primary risk of the rh coil od being out of specification is that the end user would experience friction while advancing or retracting the device through a microcatheter.In addition, statistical evaluation in the hhe indicated that product in the field should be within specification, even though the required inspection was not conducted.Based on the results of the hhe product was released as acceptable.There are no current safety signals for this lot number, product, or issue.Remaining product was released as acceptable.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the complaint of positioning difficulty cannot be confirmed.Ability to position the device is dependent on the procedural context and cannot be evaluated independently.However, the many bends observed in the dpu core wire could contribute to difficulty in positioning the embolic coil.The complaint of rezipping difficulty cannot be confirmed.The introducer was not returned.A small kink was observed in the embolic coil.Because the device was incomplete as returned, the cause for the damage to the embolic coil cannot be identified.In the absence of the introducer, the embolic coil was exposed, which puts it at risk of damage during storage and/or shipping.100% of devices are inspected for damage to the embolic coil at final assembly per 103002467 rev.12.Thus, it is unlikely that the device left the manufacturing facility with the observed damage to the embolic coil.Device history lot - a review of manufacturing documentation associated with this (s12431) lot presented no issues during the manufacturing or inspection processes related to the reported complaint.A nonconformance was generated because the outer diameter (od) of the resistance heating (rh) coil assembly was not inspected during product final inspection.Health hazard evaluation (hhe) concluded that the primary risk of the rh coil od being out of specification is that the end user would experience friction while advancing or retracting the device through a microcatheter.In addition, statistical evaluation in the hhe indicated that product in the field should be within specification, even though the required inspection was not conducted.Based on the results of the hhe product was released as acceptable.There are no current safety signals for this lot number, product, or issue.Remaining product was released as acceptable.All product rejected during manufacturing was identified as scrap and properly accounted for.The device history record review was performed, and it did not suggest that the small kink observed on the embolic coil could be related to the manufacturing process of the product.The exact cause of the kink could not conclusively be determined because of the incomplete device return.In the absence of the introducer, the embolic coil was exposed, which exposed it to risk of damage during storage for return and/or during the return shipping.Devices are 100% inspected for damage to the embolic coil at final assembly.The small kink observed would have been caught during the final inspection process.Thus, it is unlikely that the deltaxsft 10 3 mm x 6 cm device left the manufacturing facility with the small kink on the embolic coil.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are 3008114965-2018-00699 and 3008114965-2018-00700.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the pre-pancreatic cancer removal coil embolization procedure with the target lesion at the right gastric artery, the microcatheter and guidewire approached the target lesion with vessel diameter measured at 2.5 mm, as a unit and the coil embolization was started with the deltaxsft 10 3 mm x 6 cm (dlx100306 / s12431) was chosen as the first coil for the procedure, but the delta xtrasft coil could not be placed properly because the flow in the vessel was too strong; the physician tried to resheath the coil but it could not be resheathed.The delta xtrasft coil was replaced with the deltafill 18 4 mm x 15 cm (dlf180415 / s14146).The physician could not use this deltafill coil because it was oversized for the lesion.It was replaced with the deltafill 18 3 mm x 12 cm coil and the procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.The deltaxsft 10 3 mm x 6 cm (dlx100306 / s12431) was returned tangled around the device positioning unit (dpu) and without the introducer; the embolic coil was carefully untangled.During the visual inspection part of the investigation, a small kink was observed on the embolic coil.Based on the investigational finding, the event meets mdr reporting criteria.

Brand Name
DELTAXSFT10 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7752508
Report Number3008114965-2018-00700
Device Sequence Number1263459
Product Code KRD
UDI-Device Identifier10886704077350
UDI-Public10886704077350
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberDLX100306
Device Lot NumberS12431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2018
Initial Report FDA Received Date08/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1